• question-icon

    What causes erectile dysfunction after radiation therapy for prostate cancer?

default
Posted on Mon, 10 Jul 2017 in Urinary and Bladder Problems
Question: I am 82 years old I have had prostate cancer and took 30 radiation treatments, also take a low mg blood pressure pill daily. My loving wife passed away 2 years ago I have erectile dysfunction is there any hope for me to get my manhood back so i can have sex?
doctor
Answered by Dr. Rudina Balliu 2 hours later
Brief Answer:
Here are some other options

Detailed Answer:
Hello There ! Thank you for asking HealthCareMagic.
I have gone through your concern.

Radiotherapy treatment against prostate cancer could be the reasson of your erectile dysfunction.

There are some other options that you can try besides Viagra:
-Intracavernous injection therapy ( intracavernous alprostadil) where medication is injected into the penis before intercorse.
-Using vacuum constriction device to draw blood into the penis to cause an erection.
--Penile prosthesis / implants.
Other things that need to be considered for a good result are : psychologic status ( psychosexual therapy)- it is important not to feel scared/unsecure and nervous, blood pressure medication ( beta blockers group of drug, douretics ..) may contribute in your dysfunction.

To try these other options you need to talk with a doctor ( Urologist ), together you will discuss about the options and start the treatment plan.

Hope i have answered your question.
Take Care !
Dr Balliu

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Rudina Balliu

General & Family Physician

Practicing since :2015

Answered : 420 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Penile prosthesis

doctor1 MD

Hi, I had peyronies disease with a ring about 1 inch past the insid of the skin on my abdomen. I had surgery and had the placque removed and an...

doctor1 MD

Hi my name is XXXX, 57 years old , been using the Alprostadil for a few years, with no problems, only use it approx. 5 to 6 times a month. but it...

doctor1 MD

My husband had a penile prosthesis inserted in the early 1980's.He was experiencing ED due to diabetes. His potassium level is very high now. Could...

doctor1 MD

My husband had a 3 pc. penile implant on Monday of this week. He came home on Tuesday. He has had severe pain ever since the operation, so bad he...

doctor1 MD

I am 65 years old and I had a penile implant in April 2013. I have sex with my wife approximately every other day and have noticed that I can...

doctor1 MD

Hi, Dear doctor I just had surgery on my back, dIscectomy on L4-L5, before surgery I had numbness on my right foot and butt, since the numbness...

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rudina Balliu
  • Q - Suggest treatment for vertigo

  • Q - Suggest treatment for severe whiplash along with upper back and shoulder...

  • Q - Suggest treatment for constipation and severe pressure in the lower abdomen

  • Q - Suggest treatment for bilateral hip pain and osteoporosis

  • Q - What is dysphagia?

  • Q - Suggest treatment for dry and flaky skin on face along with pimples

  • Q - Can Magnesium and Psyllium be taken for constipation daily?

  • Q - What causes red blisters at the corner of the mouth?

  • Q - Suggest treatment for pain in the rib cage post injury

  • Q - Suggest alternative treatment for high cholesterol levels

backtotop2